Drought, Kay
- When
- July 1, 12:00 AM CST to July 14, 11:59 PM CST
- Where
- Kay forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
Repeated rainfall led to the relaxation of drought over north central Oklahoma, while drought persisted across much of western Oklahoma.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Repeated rainfall led to the relaxation of drought over north central Oklahoma, while drought persisted across much of western Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 30, 9:42 PM CST, 2 hours 18 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
1042 PM CDT Tue Jun 30 2020
...New AVIATION...
.SHORT TERM...
(Tonight through Wednesday)
Issued at 923 PM CDT Tue Jun 30 2020
Given trends of dewpoints ahead of incoming frontal boundary, we
increased them from previous forecast and this will yield higher
heat indices tomorrow afternoon across portions of southwest
Oklahoma and western north Texas. We have expanded the Heat
Advisory because of this and the fact that winds will be lighter
tomorrow near the boundary (creating higher WBGT values which are
a more accurate assessment of heat stress than the heat index
values).
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 234 PM CDT Tue Jun 30 2020
The upper ridge will continue over the area for a couple of more
days before the center begins to shift west towards the end of the
week. Models show a backdoor front/outflow boundary across the area
starting Thursday that could aid in thunderstorm development across
portions of the area. Storm chances will continue into the weekend
across at least parts of the area with potential boundaries and any
disturbance in the mid/upper level flow on the east side of the high
aiding in storm development.
Models show the upper ridge may poke back into the central Plains
next week which may confine any storm chances to SE portions of the
fa although models show a weak boundary moving into parts of the fa
Tuesday/Wednesday which might also provide a focus for storm
development but with being closer to the center of the ridge have
kept this dry for now.
Another hot and humid day is expected Thursday although high
temperatures might be a couple of degrees cooler than Wednesday.
Triple digit heat indices will still be possible and a heat advisory
might be needed for parts of the area on Thursday as well but will
hold off on issuing for now. After Thursday, actual air temperatures
will continue to drop down closer to seasonal averages over the
weekend into next week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1039 PM CDT Tue Jun 30 2020
VFR conditions expected. Winds expected to be weaker tomorrow,
with veered direction most locations. Weak front will move through
at least KWWR by 12Z and stall near KCSM and KPNC, before
retreating back northward by 00Z. This will result in light light
westerly or northwest winds mainly at KWWR for much of the day.
Isolated TSRA cannot be ruled out near front late tomorrow (close
to KWWR/KCSM/KPNC) but confidence and isolated nature will
preclude mentioning in this TAF cycle.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 76 99 75 99 / 0 0 10 10
Hobart OK 74 104 75 101 / 10 0 10 20
Wichita Falls TX 76 101 76 101 / 20 0 10 10
Gage OK 66 100 71 99 / 0 0 10 20
Ponca City OK 75 101 76 100 / 0 0 10 20
Durant OK 78 97 76 98 / 0 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT Wednesday for OKZ019-020-025>032-
037>048-050>052.
TX...Heat Advisory until 9 PM CDT Wednesday for TXZ085-086-088>090.
&&
SHORT TERM...11
LONG TERM....11
AVIATION...11Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 821 PM CDT Tue Jun 30 2020 OKZ004>048-050>052-TXZ083>090-020130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 821 PM CDT Tue Jun 30 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Heat... Heat index values ranging from the upper 90s to around 110 degrees are expected Wednesday and Thursday afternoons. .Thunderstorms... There is a daily, low chance for thunderstorms through next Monday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
733 PM CDT Tue Jun 30 2020
OKZ037-TXZ085-010100-
Tillman OK-Wilbarger TX-
733 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Tillman and central
Wilbarger Counties Until 800 PM CDT...
AT 732 PM CDT, strong thunderstorms were along a line extending from
3 miles east of Fargo to 4 miles south of Davidson, moving northeast
at 25 MPH.
HAZARDS INCLUDE...
Wind gusts 40 to 50 MPH...
Locations impacted include...
Frederick, Davidson, Hollister and Fargo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3434 9923 3434 9919 3437 9920 3448 9909
3433 9878 3421 9894 3421 9895 3420 9895
3412 9906 3426 9932
TIME...MOT...LOC 0032Z 232DEG 21KT 3430 9922 3419 9910
11The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, July 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 913300, 913301, 913302, 913303, 913304, 913305, 913306, 913307, 913308, 913309, 913310, 913311, 913312, 913314, 913315.